Thunderstorm Wind, Scott
- When
- July 28, 7:52 PM EST
- Where
- Scott County, 0.56 mi W of Slick Rock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.300, -84.510
A few trees were reported down on Slick Rock Road.
Severe convection developed during the evening generally north of a diffuse frontal boundary in place across Central East Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Severe convection developed during the evening generally north of a diffuse frontal boundary in place across Central East Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 28, 7:10 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 810 PM EDT WED JUL 28 2010 .DISCUSSION...ISSUING NEW ZONES JUST TO CLEAN UP TIMING WORDING. NO MATERIAL CHANGES TO FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 74 93 74 97 73 / 20 50 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 91 72 93 68 / 30 50 10 10 10 OAK RIDGE, TN 72 90 71 93 68 / 30 50 10 10 10 TRI CITIES AIRPORT, TN 70 89 67 89 60 / 30 50 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 453 AM EDT WED JUL 28 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 453 AM EDT WED JUL 28 2010 /353 AM CDT WED JUL 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN...AND A FEW OF THESE COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK COLD FRONT WILL PUSH INTO THE AREA THURSDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED...AND A FEW OF THESE COULD BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 433 PM EDT WED JUL 28 2010 TNZ035-036-067-282115- ANDERSON TN-MORGAN TN-ROANE TN- 433 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...ANDERSON AND ROANE COUNTIES UNTIL 515 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WARTBURG...MOVING EAST AT 15 TO 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OLIVER SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 523 PM EDT WED JUL 28 2010 TNZ069-071-282200- KNOX TN-NW BLOUNT TN- 523 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT AND KNOX COUNTIES UNTIL 600 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ALCOA...MOVING EAST AT 15 TO 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAGLETON VILLAGE AND LAKE FOREST. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 749 PM EDT WED JUL 28 2010 TNZ016-038-039-042-290030- GRAINGER TN-HAMBLEN TN-HAWKINS TN-NORTHWEST GREENE TN- 749 PM EDT WED JUL 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...HAWKINS...GRAINGER AND HAMBLEN COUNTIES UNTIL 830 PM EDT... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEAN STATION...OR 6 MILES NORTH OF MORRISTOWN...MOVING SOUTHEAST AT 15 TO 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUSSELLVILLE... MOORESBURG...ST. CLAIR...BULLS GAP...MOHAWK AND ROMEO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The Knoxville radar (KMRX), 100 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
5 thunderstorm wind. Local standard time, as filed.
A few trees were reported down on Slick Rock Road.
One tree was reported down on Buena Vista Road.
One very large tree was reported down across Eagle Furnace Road.
One tree was reported down across the road at the intersection of Harmony Road and Wheelock Road.
Several trees were reported down on New Hope Road and Abels Valley Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238574, 238577, 238575, 238578, 238576.